Prednisolone

Hi All . Last week I had a problem with my leg and my GP put me on Prednisolone 30mg which has help me with absolutely no side effects.. I would like to know if you can still get to the old site as there was some postings about Prednisolone from people who had been on it before and the reason they were taken off.My GP would only let me stay on it one week.

5 Replies

oldestnewest
  • The old community forum is still working myositisuk.ning.com/

  • You can also view posts from the original forum myositis.org.uk/community/

  • Kevin has been on pred for 13 years on various doses. The main side effects are weight gain, thin skin so the slightest nick tears the skin. The problem is that it is the only thing that keeps his lungs strong. Aprille x

  • The purpose of prednisone is to reduce inflammation but it has many bad side effects. It will thin the skin, can cause glaucoma and cataract, will affect muscles the bones and joints all if used long term. Rheumatologists accept that it's a necessary evil to treat PM/DM but will want to replace it with something else and get us off it as soon as possible. I took it for 20 months after diagnosis and came off after a long slow taper, Azathioprine helped me off the steriod and to get well. Good doctors will always get you off Prednisone but we accept that for some people they need to remain on a low dose for years. Best to all. Mary

  • Hi Thankyou for your replies, I have IBM and there was a rumble in my left leg 2weeks ago. My GP put me on pred for a week and I thought I would come off it gradually and maybe a very low dose. I do feel a bit better in my moving about but not as good as I was. I only go back to 2012 with IBM and have looked through the old postings because I know I read somewhere someone had left a message about pred and IBM The only problem I've had was a bit of a tummy upset yesterday after coming off pred. Les